Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 264, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 30, 2006, 1:53 PM EDT for Columbia County, Lincoln County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2006, 1:53 PM EDT (17:53 UTC)
- Expired
- Aug 30, 2006, 2:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Columbia County, GA, Lincoln County, GA
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 2:00 PM EDT | HAIL 0.75 | 14 Nw Evans, GA | PUBLIC REPORTED PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 301755
SVRCAE
GAC073-181-301830-
/O.NEW.KCAE.SV.W.0264.060830T1753Z-060830T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
153 PM EDT WED AUG 30 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 230 PM EDT
* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER COLUMBIA COUNTY...OR ABOUT
14 MILES NORTHWEST OF EVANS...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL APPROACH LAKE THURMOND AND MISTLETOE
STATE PARK.
PEOPLE IN THE PATH OF THIS SEVERE THUNDERSTORM SHOULD BE ALERT FOR
LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN CAN OCCUR WITH ANY THUNDERSTORM. SEEK SHELTER INDOORS AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM PASSES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3365 8247 3358 8238 3365 8220 3369 8223
3376 8228
$$
LM1 follow-up statement
000
WWUS52 KCAE 301811
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
204 PM EDT WED AUG 30 2006
GAC073-181-301830-
/O.CON.KCAE.SV.W.0264.000000T0000Z-060830T1830Z/
COLUMBIA GA-LINCOLN GA-
204 PM EDT WED AUG 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
FOR LINCOLN AND COLUMBIA COUNTIES...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LIKELY SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS IN THE PHINIZY AREA AND MOVING
TOWARD THE POLLARDS CORNER AREA OF NORTHERN COLUMBIA COUNTY.
THE STORM WAS MOVING EAST-NORTHEAST NEAR 15 MPH.
THIS THUNDERSTORM WILL ALSO BRING VERY HEAVY RAIN WITH PONDING
OF WATER IN POOR-DRAINAGE AREAS.
DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS. ON FOOT...KEEP AWAY
FROM STORM DRAINS.
REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3365 8247 3358 8238 3365 8220 3369 8223
3376 8228
$$
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:32 AM EDT, 10 hours 21 minutes earlier.
Area forecast discussion, Aug 30, 3:32 AM EDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 332 AM EDT WED AUG 30 2006 .SHORT TERM (REST OF TODAY THROUGH FRIDAY NIGHT)... TUESDAY AFTERNOON AND EVENING CONVECTION TO THE WEST AND SOUTH...IN RESPONSE TO TROUGH OVER MIDDLE OF THE COUNTRY...HAS RESULTED IN PLENTY OF DEBRIS CLOUDS OVER CWA THIS MORNING. LATEST WATER VAPOR IMAGERY INDICATING LONGWAVE TROUGH RECEIVING MORE ENERGY ACROSS SOUTHERN OKLAHOMA WHICH MAY FURTHER AMPLIFY TROUGH BEFORE IT BECOMES MORE NEUTRAL TILTED LATER TODAY AND TONIGHT. IR IMAGERY SHOWING A COUPLE OF CONVECTIVE PLUMES ALONG THE SOUTHWEST PERIPHERY OF ERNESTO...BUT ALL IN ALL...ERNESTO NOT VERY WELL DEFINED...WHICH IS EXPECTED NOW THAT ITS CENTER IS OVER EXTREME SOUTH FLORIDA. 00Z SOUNDINGS SHOWED SIGNIFICANT INCREASE IN ATMOSPHERIC MOISTURE WITH P-WATER VALUES AROUND 2 INCHES...AND WITH BROAD SOUTHWEST FLOW ALOFT TAPPING THE TROPICAL MOISTURE OF THE GULF...THOSE VALUES ARE EXPECTED TO INCREASE FURTHER TO AROUND 2.5 INCHES BY TONIGHT. MODELS INDICATING LARGE SCALE LIFT ACROSS THE AREA THIS AFTERNOON WITH MAIN UPPER TROUGH TO THE WEST AND PROMINENT SURFACE TROUGH SETTING UP. HAVE BUMPED UP POPS TO LIKELY AREAWIDE TODAY. THINK THERE WILL BE A LULL IN THE ACTIVITY THIS EVENING...AND LOWER POPS IN THE WEST TO CHANCE FOR A FEW HOURS BEFORE INCREASING AGAIN AFTER 06Z AS THE OUTER BANDS OF ERNESTO WILL BE APPROACHING FROM THE SOUTH. ERNESTO IS EXPECTED TO LIFT NORTH TO THE SOUTH CAROLINA COAST BY THURSDAY AFTERNOON...POSSIBLY MAKING LANDFALL NEAR OR JUST NORTH OF CHS. WILL CARRY CATEGORICAL POPS ALONG AND EAST OF A LANCASTER TO COLUMBIA TO BARNWELL LINE WITH LIKELY POPS WEST. THINK THUNDERSTORMS WILL BE ISOLATED...AND WILL INCLUDE LOCALLY HEAVY RAINFALL WORDING WITH VERY HIGH P-WATER VALUES. RAN WITH LATEST HPC QPF GUIDANCE WHICH KEEPS BULK OF QPF EAST OF CWA BUT DOES BRING STORM TOTAL AMOUNTS OF 1.5 TO 2 INCHES IN FAR EASTERN COUNTIES. DO NOT FORESEE STREAM FLOODING AS A BIG THREAT AT THIS POINT...ALTHOUGH RIVER FLOODING MAY BECOME AN ISSUE BY WEEKS END...IN PARTICULAR THE PEE DEE AND SANTEE RIVER BASINS...AS THERE IS EXPECTED TO BE PLENTY OF RAINFALL IN THE UPSTREAM BASINS OF NORTH CAROLINA. WINDS DO NOT APPEAR TO BE A SIGNIFICANT THREAT EITHER AS THE BEST WINDS SHOULD REMAIN ALONG AND EAST OF THE CENTER OF THE STORM AND AFFECT CHS/ILM AREAS PRIMARILY. COULD SEE SOME SUSTAINED WINDS IN THE 15 TO 25 KT RANGE IN OUR EASTERN COUNTIES WITH GUSTS POSSIBLY UP TO 35...BUT THINK THAT MAY EVEN BE A LITTLE ON THE HIGH SIDE. AT THIS TIME DO NOT PLAN ANY HEADLINES...BUT COULD SEE THE NEED FOR A LAKE WIND ADVISORY AS THE TIME APPROACHES. EFFECTS OF ERNESTO SHOULD BE DIMINISHING LATE THURSDAY NIGHT AND EXIT THE AREA BY FRIDAY MORNING. INCREASED MOISTURE AND EXPECTED CLOUD COVER SHOULD PREVENT MAX TEMPS FROM REACHING MID 90S AS THEY DID ON TUESDAY. LOWERED MAX TEMPS ON THURSDAY AS WELL WITH OVERCAST CONDITIONS AND EXPECTED PRECIPITATION MOVING THROUGH. DROPPED HIGHS TO AROUND 80 IN THE EAST AND LOW TO MID 80S WEST. WILL DELAY ISSUANCE OF PRODUCTS TO INCORPORATE LATEST NHC GUIDANCE. && .LONG TERM (SATURDAY THROUGH TUESDAY)... NO CHANGES WERE MADE DURING THIS PERIOD. AREA REMAINS UNDER GENERAL WEAKNESS AND BROAD SOUTHWESTERLY FLOW...WITH A STRONGER UPPER LOW POSITIONED OVER THE MIDWEST AND WESTERN OHIO VALLEY. GENERALLY EXPECTING LOW CHANCES OF PRECIPITATION AND NEAR NORMAL TEMPERATURES. && .AVIATION... MAY SEE MVFR CONDITIONS EARLY THIS MORNING DUE TO PATCHY FOG AND STRATUS...HOWEVER LOW LEVEL JET SHOULD LIMIT SIGNIFICANT FOG DEVELOPMENT. SCATTERED TO BROKEN CUMULUS THROUGH MOST OF THE DAY WITH THUNDERSTORMS DEVELOPING BY AFTERNOON. WILL FORECAST VFR AT THIS TIME HOWEVER ALTHOUGH STORMS MAY BECOME NUMEROUS TOWARD 00Z. && .PREVIOUS DISCUSSION... (ISSUED 952 PM EDT TUE AUG 29 2006) SHORT TERM /REST OF TONIGHT/... NO ACTIVE CONVECTION CURRENTLY IN OUR FA. WILL UPDATE TO TRIM POPS DOWN TO 20 FOR THE REMAINDER OF THE NIGHT INTO WED MORNING. PREV DISCUSSION... /ISSUED 547 PM EDT TUE AUG 29 2006/ SHORT TERM /REST OF TONIGHT/... UPDATED THE WIND GRIDS IN THE THURSDAY/THU NT TIME PERIOD BASED ON LATEST GUIDANCE FROM THE NATIONAL HURRICANE CENTER REGARDING ERNESTO. PREV DISCUSSION... /ISSUED 317 PM EDT TUE AUG 29 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER RIDGE OFF THE SOUTHEAST COAST CONTINUES TO MOVE EAST AS TROUGH DIGS INTO THE CENTRAL PART OF THE COUNTRY. WATER VAPOR SHOWING THE RIDGE WHICH WAS ORIENTED EAST-WEST IS BECOMING MORE NORTH-SOUTH. MID AND UPPER LEVEL MOISTURE INCREASING AROUND THE BACK SIDE OF THE RIDGE. SURFACE TROUGH ACROSS THE CAROLINAS AIDING CONVERGENCE. AIRMASS MODERATELY UNSTABLE AND PH20 INCREASING. ONGOING CONVECTION WILL CONTINUE THROUGH THE EVENING AS A WEAK SHORT WAVE MOVES THROUGH. SURFACE FRONT APPROACHING FROM THE WEST WILL REMAIN NORTH OF THE AREA THROUGH WEDNESDAY. SCATTERED CONVECTION EXPECTED THROUGH WEDNESDAY WITH BEST OVER COVERAGE NORTH OF THE FORECAST AREA. ANOTHER WEAK SHORT WAVE TO CROSS THE AREA WEDNESDAY AFTERNOON. KEPT 20 TO 30 PERCENT POPS TONIGHT AND 40-50 FOR WEDNESDAY. LOW TEMPS IN THE LOW-MID 70S TONIGHT AND HIGHS IN THE LOWER 90S FOR WEDNESDAY. BY WEDNESDAY NIGHT...ERNESTO WILL BE APPROACHING THE SOUTHERN COASTAL AREAS OF SC. LATEST TRACK HAS ERNESTO MOVING OFF THE NE FLORIDA COAST AFTER MIDNIGHT WEDNESDAY NIGHT THEN APPROACHING THE SC COAST THU AFTERNOON. WITH SYSTEM APPROACHING WILL GRADUALLY INCREASE POPS ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY. WILL HAVE LIKELY/CATEGORICAL POPS ON THU WITH POPS GRADUALLY DIMINISHING THURSDAY NIGHT AS ERNESTO LIFTS TO THE NORTH AWAY FROM THE AREA. HEAVIEST RAINFALL EXPECTED THU...ESPECIALLY ACROSS THE EASTERN PORTION OF THE CWA CLOSER TO THE CENTER OF THE STORM. STRONGEST WINDS WILL BE IN THAT LOCATION AS WELL. THREAT FOR SEVER WEATHER ACROSS THE CWA LOOKS MINIMAL AT THIS TIME DUE TO THE TRACK. GREATEST SHEAR/INSTABILITY WILL BE ACROSS THE PEE DEE AREA ON THE EAST SIDE OF ERNESTO. LONG TERM /FRIDAY THROUGH TUESDAY/... ERNESTO EXPECTED TO CONTINUE NORTH BOUND FROM CENTRAL NC INTO VA ON FRIDAY. GFS SHOWS MID/UPPER LEVEL FLOW ACRS THE AREA BECOMES SOUTHWEST/SOUTH AS TROUGH AXIS REMAINS TO OUR WEST. TROUGH TO THE WEST WEAKENS AND LIFTS NE BY SAT...BUT ADDITIONAL ENERGY DROPS INTO THE CENTRAL PLAINS SAT INTO EARLY NEXT WEEK. AREA REMAINS IN MID/UPPER LEVEL SOUTH/SOUTHWEST FLOW. AT THE SURFACE...HIGH PRESSURE WILL REMAIN OFF THE SOUTHEAST COAST WITH A VERY WEAK SURFACE FLOW ACRS THE AREA. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD WITH A CHANCE OF MAINLY AFTERNOON/EVENING SHRA/TSRA. AVIATION... SCATTERED CONVECTION THIS AFTERNOON AND EVENING WITH CONDITIONS MVFR IN STORMS. OUTSIDE PRECIP, EXPECT VFR CONDITIONS. PRECIP COVERAGE WILL DECREASE WITH SUNSET. STILL COULD BE WIDELY SCATTERED SHOWERS AND TSTMS OVERNIGHT. MAINLY VFR CONDITIONS OVERNIGHT. MENTIONED MVFR FOG AT KAGS AND KOGB 10Z-13Z. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && HC/HC/AWP
Hazardous weather outlook, Aug 30, 5:31 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 531 AM EDT WED AUG 30 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310931- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 531 AM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER MOVES TROPICAL STORM ERNESTO ACROSS THE FLORIDA PENINSULA TODAY TO A POSITION ALONG THE GEORGIA COAST THURSDAY MORNING AND NORTH OF CHARLESTON SOUTH CAROLINA THURSDAY AFTERNOON OR EVENING. AT THIS TIME...THERE IS POTENTIAL FOR HEAVY RAIN ACROSS THE EASTERN MIDLANDS OF SOUTH CAROLINA ASSOCIATED WITH THIS STORM. A LAKE WIND ADVISORY MAY BE NEEDED FOR THURSDAY. THERE REMAINS UNCERTAINTY WITH RESPECT TO THE EVENTUAL STRENGTH ...TIMING AND POSITION OF THIS SYSTEM. CONSULT THE LATEST GUIDANCE AND INFORMATION FROM THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS OF ERNESTO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.